MAUDE Adverse Event Report: STRYKER ENDOSCOPY-SAN JOSE RF 2 PROBES AARDVARK; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

STRYKER ENDOSCOPY-SAN JOSE RF 2 PROBES AARDVARK; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Catalog Number 0279251101
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 11/06/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Additional information will be provided once the investigation has been completed.
 
Event or Problem Description
It was reported that during the surgical procedure when the item was in use, the white sheath at the end cracked.When the equipment was withdrawn from the wrist joint, it was noted that the tip (plastic collar) was missing.The surgeon went back into the joint to see if he could find the tip of the probe.The surgery was completed, however the tip was not found.The surgeon is not sure if it was stuck behind any tissue or got sucked out with the fluid.This may require medical intervention at a later date.
 
Additional Manufacturer Narrative
Alleged failure: the white sheath at the end cracked.The failure(s) identified in the investigation is consistent with the complaint record.The probable root cause/s could be unintended use such as; excessive force applied by the user.The unit could have been scrapped with another hard object or device during surgery, or when inserting or removing the probe into an obstructed passageway.The product was returned for investigation and the failure mode will be monitored for future reoccurrence.
 
Event or Problem Description
It was reported that during the surgical procedure when the item was in use, the white sheath at the end cracked.When the equipment was withdrawn from the wrist joint, it was noted that the tip (plastic collar) was missing.The surgeon went back into the joint to see if he could find the tip of the probe.The surgery was completed; however, the tip was not found.The surgeon is not sure if it was stuck behind any tissue or got sucked out with the fluid.This may require medical intervention at a later date.

Brand Name
RF 2 PROBES AARDVARK
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
STRYKER ENDOSCOPY-SAN JOSE
5900 optical court
san jose CA 95138
Manufacturer (Section G)
STRYKER ENDOSCOPY-SAN JOSE
5900 optical court
san jose CA 95138
Manufacturer Contact
lucas wolski
5900 optical court
san jose, CA 95138
4087542000
MDR Report Key20871916
Report Number0002936485-2024-00931
Device Sequence Number8831855
Product Code GEI
UDI-Device Identifier07613327056884
UDI-Public07613327056884
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K160050
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/18/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number0279251101
Device Lot Number24080AE2
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/05/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/13/2024
Supplement Date Received by Manufacturer11/13/2024
Initial Report FDA Received Date12/06/2024
Supplement Report FDA Received Date02/18/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/20/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown